Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 28, 2014, 2:51 PM MDT for 7 counties in Colorado. It took effect at Apr 29, 2014, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 2:51 PM MDT (20:51 UTC)
- In effect from
- Apr 29, 2014, 9:00 AM MDT
- Expired
- Apr 28, 2014, 9:15 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS75 KPUB 282051 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT MON APR 28 2014 COZ089-093>099-290500- /O.NEW.KPUB.HW.A.0004.140429T1500Z-140430T0100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 251 PM MDT MON APR 28 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * LOCATION...THE SOUTHEASTERN PLAINS INCLUDING CROWLEY...OTERO...KIOWA...BENT...PROWERS...BAC AND EASTERN LAS ANIMAS COUNTIES. * CAUSE AND TIMING...STRONG CIRCULATION AROUND A DEEP STORM SYSTEM OVER NEBRASKA WILL PRODUCE HIGH WINDS FROM MID MORNING THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE WINDS SLOWLY DIMINISH TUESDAY EVENING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. | * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG HIGHWAY FIFTY FROM LA JUNTA TO THE KANSAS BORDER. AREAS OF BLOWING DUST MAY ALSO DEVELOP DURING THE AFTERNOON...WITH RAPID CHANGES IN VISIBILITY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
914 WWUS75 KPUB 290315 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 915 PM MDT MON APR 28 2014 COZ089-093>099-291115- /O.UPG.KPUB.HW.A.0004.140429T1500Z-140430T0100Z/ /O.NEW.KPUB.HW.W.0007.140429T1500Z-140430T0100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 915 PM MDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SOUTHEASTERN PLAINS INCLUDING CROWLEY...OTERO... KIOWA...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. * CAUSE AND TIMING...STRONG CIRCULATION AROUND A DEEP STORM SYSTEM OVER NEBRASKA WILL PRODUCE HIGH WINDS FROM MID MORNING THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE WINDS SLOWLY DIMINISH TUESDAY EVENING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. | * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG HIGHWAY FIFTY FROM LA JUNTA TO THE KANSAS BORDER. AREAS OF BLOWING DUST MAY ALSO DEVELOP DURING THE AFTERNOON...WITH RAPID CHANGES IN VISIBILITY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ084-085-291115- /O.NEW.KPUB.HW.W.0007.140429T1500Z-140430T0100Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 915 PM MDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT TUESDAY. * LOCATION...EL PASO COUNTY. * CAUSE AND TIMING...STRONG CIRCULATION AROUND A DEEP STORM SYSTEM OVER NEBRASKA WILL PRODUCE HIGH WINDS FROM MID MORNING THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE WINDS SLOWLY DIMINISH TUESDAY EVENING. *WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED EAST OF THE INTERSTATE 25 CORRIDOR. * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG HIGHWAYS 24 AND 94 ACROSS EASTERN PORTIONS OF THE COUNTY. AREAS OF BLOWING DUST MAY ALSO DEVELOP DURING THE AFTERNOON...WITH RAPID CHANGES IN VISIBILITY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 28, 11:32 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 28, 11:32 AM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT MON APR 28 2014 .UPDATE... ISSUED AT 1005 AM MDT MON APR 28 2014 QUICK UPDATE TO AMEND SKY COVER AND TO BRING IN LATEST OBS DATA. ONGOING FORECAST GRIDS STILL LOOK TO BE ON TRACK...BUT A BIT MORE SUN THIS MORNING. MOORE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM MDT MON APR 28 2014 CURRENTLY...A SLOW MOVING UPPER LEVEL STORM SYSTEM IS CURRENTLY SITTING OVER CENTRAL NEBRASKA. THIS HAS PUT SOUTHERN COLORADO IN NORTHWESTERLY WRAP AROUND FLOW. OBS HAVE INDICATED PERIODS OF LIGHT SNOW ACROSS THE CENTRAL MOUNTAINS EARLY THIS MORNING WHILE THE REST OF THE FORECAST AREA HAS REMAINED DRY. THE EASTERN PLAINS HAVE REMAINED WINDY...WITH GUSTS TO AROUND 30 KTS. THIS HAS KEPT TEMPERATURES FROM FALLING FOR THE MOST PART WITH MID 30S TO LOWER 40S ACROSS THE LOWER ELEVATIONS. TODAY...THE UPPER LEVEL LOW IS FORECAST TO REMAIN NEARLY STATIONARY. THIS WILL KEEP COLORADO UNDER PERSISTENT NORTHWEST FLOW. ENERGY EMBEDDED IN THE FLOW WILL HELP KEEP PERIODS OF LIGHT SNOWFALL GOING ALONG THE CONTINENTAL DIVIDE...WITH THE CENTRAL MOUNTAINS AND LA GARITA RANGES FAVORED. ADDITIONAL SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE THROUGH THIS AFTERNOON. WINDS WILL BE STRONG THIS AFTERNOON ACROSS THE EASTERN PLAINS. WIDESPREAD GUSTS OF 3O TO 40 MPH ARE LIKELY...WITH THE STRONGEST WINDS OUT NEAR THE KANSAS BORDER. STRONG CROSS WINDS ON EAST-WEST HIGHWAYS WILL CAUSE HAZARDOUS DRIVING CONDITIONS. ALSO...AREAS NEAR THE KANSAS BORDER COULD SEE AREAS OF BLOWING DUST...ESPECIALLY IN AREAS THAT SAW LITTLE RAINFALL ON SUNDAY. HIGH-RES MODELS ALL INDICATING ISOLATED SHOWER ACTIVITY ACROSS THE PLAINS THIS AFTERNOON. HAVE INCLUDED LOW POPS TO ACCOUNT FOR THE HIT AND MISS SHOWER ACTIVITY. TEMPERATURES WILL REMAIN ON THE COOL SIDE FOR THIS AFTERNOON WITH 50S ACROSS THE PLAINS. TONIGHT...THE UPPER LEVEL LOW WILL SLOWLY DRIFT INTO EASTERN KANSAS WHILE A WAVE OF ENERGY DROPS SOUTH ACROSS EASTERN COLORADO IN THE WRAP AROUND FLOW. THIS WILL BRING CONTINUED STRONG NORTHERLY WINDS FOR THE EASTERN PLAINS WHERE GUSTS IN EXCESS OF 30 MPH ARE EXPECTED. IN ADDITION...COLD AIR WILL FILTER SOUTH OVER THE PLAINS WITH LOWER TO MID 30S EXPECTED FOR OVERNIGHT LOWS. LOCATIONS ALONG THE I-25 CORRIDOR WILL LIKELY SEE TEMPERATURES FALL TO OR JUST BELOW FREEZING BY TUESDAY MORNING. HOW COLD TEMPERATURES FALL WILL DEPEND HIGHLY ON CLOUD COVER AND WINDS. IF YOU HAVE SENSITIVE OUTDOOR PLANTS IT WILL BE WORTHWHILE TO BRING THEM INDOORS OR COVER THEM TO PROTECT THEM. PERIODS OF LIGHT SNOW ARE EXPECTED TO CONTINUE ALONG THE CONTINENTAL DIVIDE THROUGH THE OVERNIGHT PERIOD...WITH THE CENTRAL MOUNTAINS ONCE AGAIN BEING THE FAVORED AREA. AN ADDITIONAL INCH OR TWO OF SNOW ARE POSSIBLE BY TUESDAY MORNING. MOZLEY .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 344 AM MDT MON APR 28 2014 ...CONTINUED WINDY WITH NIGHT TIME TEMPERATURES AROUND THE FREEZING MARK THROUGH MID WEEK ACROSS THE PLAINS... UPPER LOW WILL STALL OVER THE UPPER MIDWEST TUESDAY AND WEDNESDAY...WITH DISTURBANCES DROPPING DOWN THE WESTERN PERIPHERY OF THE UPPER LOW ACROSS CO. THIS WILL RESULT IN CONTINUED WINDY CONDITIONS WITH BELOW NORMAL TEMPERATURES AS PERIODIC REINFORCING SURGES OF COOLER AIR DESCEND THROUGH THE PLAINS. THE MOUNTAINS WILL CONTINUE TO PICK UP SOME LIGHT SNOW AT TIMES...PARTICULARLY ACROSS THE CENTRAL MOUNTAINS...HOWEVER BOTH THE GFS AND THE ECMWF ARE SUGGESTING ANOTHER UPSWING IN SNOW FOR THE SOUTHEAST MOUNTAINS WEDNESDAY NIGHT WITH A FEW INCHES POSSIBLE ACROSS THE WETS...AND SANGRES WEDNESDAY EVENING AS H7 WINDS SHIFT OUT OF THE NE. NAM12 IS DRIER BY CONTRAST. HAVE BUMPED UP POPS FOR THE WEDNESDAY AFTERNOON AND EVENING PERIOD FOR THE SOUTHEAST MTNS ACCORDINGLY. THE LOWER ELEVATIONS WILL SEE ISOLATED SHOWERS AT TIMES...BUT ANY PRECIPITATION LOOKS SPOTTY AND LIGHT. OF GREATER CONCERN WILL BE THE WINDS ACROSS THE PLAINS...ESPECIALLY ON TUESDAY. THEY WILL PICK UP EARLY TUESDAY MORNING AS SHORTWAVE ENERGY ROTATES AROUND THE WEST SIDE OF THE UPPER LOW GLANCING THROUGH SE CO. H7 WINDS INCREASE TO 50-70 KTS ACROSS THE PLAINS. THIS MAXIMIZES AT 12-15Z THEN DECREASES DURING THE AFTERNOON. IF DEEP ENOUGH MIXING IS REALIZED...COULD SEE SOME HIGH WIND CRITERIA GUSTS...BUT THE MORNING TIMING ISN'T THE BEST FOR THIS...AND WITHOUT A CONCENTRATED SURGE COMING DOWN...CONFIDENCE ISN'T HIGH ENOUGH TO GO WITH A HIGH WIND WATCH. IF ANY PRECIPITATION DEVELOPS ACROSS THE SOUTHEAST PLAINS...THIS COULD HELP BRING DOWN THE HIGHER MOMENTUM ALOFT...BUT NAM AND GFS HOLD THIS OFF UNTIL LATER IN THE AFTERNOON AND RIGHT ALONG THE EASTERN BORDER. AREAS OF BLOWING DUST WILL BE A CONCERN AGAIN...PARTICULARLY ACROSS THE FAR EASTERN PLAINS WHERE RECENT PCPN WAS MINIMAL. IT REMAINS WINDY ACROSS THE PLAINS ON WEDNESDAY...BUT SPEEDS LOOK A LITTLE LOWER. OTHER CONCERN WILL BE POTENTIAL FOR FREEZING TEMPERATURES. BEGINNING OF THE GROWING SEASON TECHNICALLY DOESN'T START UNTIL MAY 1ST...BUT THE WARM TEMPERATURES OF THE PAST WEEK OR SO MAY HAVE LURED SOME TO GET AN EARLY JUMP ON PLANTING. TUESDAY NIGHT WILL COME CLOSE TO OR HIT THE FREEZING MARK ACROSS THE SOUTHEAST PLAINS DUE TO COLD AIR ADVECTION IN SPITE OF CONTINUED BREEZY CONDITIONS. HOWEVER...THERE WILL ALSO BE SOME CLOUD COVER TO CONTEND WITH...SO CURRENT THINKING IS FREEZING TEMPERATURES WILL BE MORE CONFINED TO THE I-25 CORRIDOR. THERE MAY BE A BETTER CHANCE FOR A MORE WIDESPREAD LIGHT FREEZE ACROSS THE PLAINS WEDNESDAY NIGHT...BUT AGAIN...WILL DEPEND ON WINDS DECOUPLING AND CLOUD COVER CLEARING OUT. IF CLEARING OCCURS SOON ENOUGH...THEN WEDNESDAY NIGHT WILL BE THE MOST LIKELY NIGHT FOR A FROST FREEZE HIGHLIGHT. FLOW ALOFT BECOMES MORE ZONAL FOR FRIDAY INTO NEXT WEEKEND...WHICH WILL ALLOW FOR A RETURN OF WARMER TEMPERATURES. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1125 AM MDT MON APR 28 2014 VFR CONDITIONS ALL TERMINALS THE NEXT 24 HOURS. THERE WILL BE SOME SCATTERED LIGHT SHOWERS OVER MUCH OF THE AREA THIS AFTERNOON...WITH MOUNTAIN PEAKS OCCASIONALLY OBSCURED...BUT ANY ACTIVITY OVER THE TERMINALS WILL BE TOO WEAK TO IMPACT VIS/CIGS MUCH...THOUGH ERRATIC WINDS MAY BE POSSIBLE. GUSTY WINDS W-NW WIND WILL PERSIST THROUGH TODAY...WITH GUSTS IN THE 30-40 KNOT RANGE UNTIL EARLY EVENING. WINDS WILL DIMINISH SLIGHTLY OVERNIGHT...THEN INCREASE QUICKLY AGAIN TUE MORNING AT KCOS AND KPUB...WITH GUSTS 35-40 KNOTS BY 15Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOORE SHORT TERM...MOZLEY LONG TERM...KT AVIATION...PETERSEN
Hazardous weather outlook, Apr 28, 11:42 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1142 AM MDT MON APR 28 2014 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1142 AM MDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL CONTINUE ACROSS THE CONTINENTAL DIVIDE THROUGH TONIGHT. MOST OF THE SNOW WILL BE FOCUSED OVER THE CENTRAL MOUNTAINS WHERE AROUND 1 TO 3 INCHES ARE POSSIBLE BY TUESDAY MORNING. STRONG NORTHWESTERLY WINDS WILL CONTINUE TO IMPACT THE EASTERN COLORADO PLAINS. WIDESPREAD GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE...WITH THE STRONGEST WINDS NEAR THE KANSAS BORDER. STRONG CROSS WINDS WILL PRODUCE DANGEROUS DRIVING CONDITIONS ON EAST-WEST HIGHWAYS. IN ADDITION...AREAS THAT SAW LITTLE RAINFALL ON SUNDAY WILL LIKELY SEE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. COLD AIR WILL MOVE INTO THE REGION TONIGHT WITH TEMPERATURES FALLING TO OR JUST BELOW FREEZING ALONG THE INTERSTATE 25 CORRIDOR. THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM AGAINST THIS COLD AIR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG GUSTY WINDS WILL CONTINUE ACROSS THE PLAINS TUESDAY AND WEDNESDAY. NORTH WINDS WILL GUSTS UP TO 55 MPH ACROSS THE PLAINS ON TUESDAY...AND UP TO 40 MPH ON WEDNESDAY. THIS WILL LEAD TO AREAS OF REDUCED VISIBILITIES IN BLOWING DUST...PARTICULARLY ACROSS PORTIONS OF KIOWA...BENT...PROWERS AND BACA COUNTIES. MEANWHILE...TEMPERATURES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT MAY DROP TO AROUND OR SLIGHTLY BELOW FREEZING ACROSS PORTIONS OF THE SOUTHEAST PLAINS. THIS IS MOST LIKELY TO OCCUR ALONG THE I-25 CORRIDOR TUESDAY NIGHT...AND ACROSS A LARGER PORTION OF SOUTHEAST COLORADO WEDNESDAY NIGHT. IF YOU HAVE TENDER PLANTS OUTSIDE...BE PREPARED TO PROTECT THEM FROM FREEZING TEMPERATURES OVER THE NEXT FEW NIGHTS. ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS THROUGH FRIDAY. SNOW SHOWERS WILL BE MOST WIDESPREAD ACROSS THE CENTRAL MOUNTAINS THROUGH THE PERIOD. HOWEVER...A ROUND OF SNOW WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS WEDNESDAY AFTERNOON AND NIGHT WHERE SOME LIGHT TO MODERATE ACCUMULATIONS CAN BE EXPECTED. ISOLATED SNOW SHOWERS WILL BE POSSIBLE THROUGH THE WEEKEND OVER THE MOUNTAIN AREAS...THOUGH ANY ACCUMULATIONS LOOK SPOTTY AND LIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE CONTINENTAL DIVIDE. 10/27
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.